The client tells the nurse, "I have pain in my left shoulder."This is considered:
Answer(s): C
(A) Evaluation process follows a nursing intervention. (B) Objective information can be measured. (C) Subjective information is provided by a person. (D) Client is reporting a symptom that needs to be assessed.
When a client arrives on the labor and delivery unit, she informs the nurse that she has been having contractions for the last 5 hours. Now the pain is constant and not cyclical as it was earlier. The nurse considers the possibility of uterine rupture. Which of the following symptoms would be consistent with a uterine rupture?
(A) This symptom would indicate a rupture of the membranes, which would be expected during labor. There would be no cause for alarm if the fluid were clear. (B) With uterine rupture and the risk of maternal shock secondary to blood loss, the most likely sign would be hypotension indicating hypovolemic shock. (C) In the event of a uterine rupture, an abdominal examination would likely reveal rigidity or tenderness. (D) The most likely finding would be a decrease in fetal movement related to fetal distress due to impaired uteroplacental blood flow. Maintaining the client on her left side would help to maximize uterine blood flow.
A 48-year-old client is in the surgical intensive care unit after having had three-vessel coronary artery bypass surgery yesterday. She is extubated, awake, alert and talking. She is receiving digitalis for atrial arrhythmias. This morning serum electrolytes were drawn. Which abnormality would require immediate intervention by the nurse after contacting the physician?
Answer(s): D
(A) An elevated serum osmolality poses no immediate danger and is not corrected rapidly. (B) A low serum sodium alone does not warrant changing IV fluids to normal saline. Other assessment parameters, such as hydration status, must be considered. (C) A low serum blood urea nitrogen is not necessarily indicative of protein deprivation. It may also be the result of overhydration. (D)A low serum potassium potentiates the effects of digitalis, predisposing the client to dangerous arrhythmias. It must be corrected immediately.
Post your Comments and Discuss NCLEX NCLEX-RN exam prep with other Community members:
Our website is free, but we have to fight against AI bots and content theft. We're sorry for the inconvenience caused by these security measures. You can access the rest of the NCLEX-RN content, but please register or login to continue.